and back on

by Aimee on March 31, 2009

I think that it is important to start this entry by saying again that I am under a doctor’s supervision. That said – last week I came back with a band and I mentioned that I am working my way off Cymbalta. That day came last Thursday and I went from last Thursday to this afternoon at 3 without any. However, the withdrawal side effects were getting worse not better. Brain buzz, internal “shivers” almost like little mini internal tremors, completely incoherent speech…there was more, but you get the drift. So today, I called the doc and left a message with the nurse, the nurse had no idea what I said in the message and called me back – then the doctor called me back directly VERY worried that I was still having these issues. I am now back on with a dose of every 3 days and we are going to try this again in a few weeks.

You may wonder why I am telling you this. I think that it is important to be honest, for people to understand how these meds work and what they can do when you go off – I am doing this supervised – if this was unsupervised I would be in big trouble, but at least I have a fantastic doctor who is able to really help me.

{ 7 comments… read them below or add one }

Auntly H March 31, 2009 at 9:24 pm

Hang in there. Good luck. I’m glad you’ve got a great dr. Not sure what to say, really, but know that there are knitters out here sending you all the best.
hugs.

Jadielady March 31, 2009 at 10:19 pm

As much as its no fun being on medication I am glad that you have a doctor who will help you get off of it the right way. *hugs*

Michelle March 31, 2009 at 10:50 pm

Keep your head up. Coming off these meds is very difficult. Don’t let it shake your confidence in changing meds..it is only temporary and I know it’s hard. We are all here if you need us

LittleWit April 1, 2009 at 6:48 am

It sounds like you have a great doctor. That’s wonderful! Good luck. :)

Lyndsey-Jane (Bagpuss) April 1, 2009 at 7:44 am

i don’t think we have this drug in the UK, but we have some that work in a similar way. I have been on paroxetine (Seroxat) for so long I’ve lost track. I know that I need to be on some form of medication but just hate the fact that if I miss a dose within hours I get withdrawals.
It is a long and hard process but under the supervision of a great doctor (which it sounds like you have) it is possible. Keep at it, and i’m sure you’ll feel better for it after.
Keep at it.
Take Care Lx

melanie April 1, 2009 at 9:51 am

It’s important for people to realize that the pills are not magic bullets, that they need to be administered carefully, and that sometimes you need meds to be tweaked or changed — bravo for helping to get out that message!

judi April 1, 2009 at 7:47 pm

Good to hear that you are working with your doc on this! Take care and keep knitting… crafting has kept me sane for years :-)

Leave a Comment

Previous post:

Next post: